Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 2, 2016, 8:29 PM MDT for Morgan County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 8:29 PM MDT (02:29 UTC)
- Expired
- Aug 2, 2016, 9:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
County Morgan County, CO
The radar
The Denver radar (KFTG), 98 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
469 WWUS85 KBOU 030229 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 829 PM MDT TUE AUG 2 2016 COZ044-030315- MORGAN COUNTY CO- 829 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 915 PM MDT... AT 828 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ANTELOPE SPRINGS TO NEAR FORT MORGAN...OR ALONG A LINE EXTENDING FROM 30 MILES WEST OF STERLING TO 30 MILES WEST OF AKRON. MOVEMENT WAS EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORT MORGAN...BRUSH...LOG LANE VILLAGE...HILLROSE...SNYDER...ANTELOPE SPRINGS AND WELDONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4052 10349 4020 10349 4021 10406 4051 10403 TIME...MOT...LOC 0228Z 269DEG 17KT 4052 10377 4025 10377 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:17 PM MDT, 12 minutes earlier.
Area forecast discussion, Aug 2, 8:17 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 817 PM MDT TUE AUG 2 2016 .UPDATE... Issued at 817 PM MDT Tue Aug 2 2016 Sct storms will continue over the plains thru midnight as redevelopment occurs along outflow boundaries. With decent precipitable water values and slow movement of storms could see some heavier rainfall in a few locations. Latest HRRR shows redevelopment near Denver around midnight. At this time not sure what will trigger these storms but will continue to watch things over the next few hours. && .SHORT TERM...(This evening through Wednesday) Issued at 256 PM MDT Tue Aug 2 2016 Subtropical moisture continues to ride into the state over an upper ridge stretched across New Mexico, Texas and Oklahoma. Light winds aloft have allowed for this afternoon's convection to have little movement, especially over the central part of the state. Southeasterly surface winds have increased in height and reached over the divide, increasing dewpoints. Readings between 40s and 60s exist over the eastern plains while dewpoints are in the 20s and 30s west of the divide. Storms will have the potential of localized heavy rain east of the divide the rest of the afternoon and into the evening. The HRRR model has continued its modeled area of storms along the northern state border this afternoon and evening while it has backed off on activity further south over the metro areas and Palmer Divide. With a few more recent models showing the activity towards the northern border, have increased the chances for storms this evening that way. There should still be a cap over the northeastern corner of the state, but if a strong enough storm breaks the cap, there is a small chance the storm could produce severe strength outslow winds or hail. Storms will diminish overnight with some cloud cover remaining as the subtropical moisture continues to pump over the state. Overnight lows will remain slightly warmer than normal for this time of year. Warmer temperatures are expected tomorrow as a surface low deepens over Wyoming ahead of a shortwave moving over the Northern Rockies. South-southeasterly low level flow will dry out the airmass slightly over the plains while an increase in moisture is expected over the mountains. Look for scattered thunderstorms in the mountains tomorrow afternoon with a delay in seeing any storms over the plains until the evening likely. .LONG TERM...(Wednesday night through Tuesday) Issued at 256 PM MDT Tue Aug 2 2016 Still expecting a change in the weather pattern in the Thursday and Friday time frame with cooler temperatures and higher chances of showers. An upper level disturbance tracking across the Northern high plains will send an associated cold front across Eastern Colorado Thursday morning. Initially the airmass will be more stable behind the front along with cooler low levels. This will keep the chance of showers very low on the plains at least through Thursday afternoon. An upper level disturbance will then move across the region from the Southwest with some weak to moderate QG lift. Moisture levels will also be increasing with PW values from around an inch over the Front range to about 1.50 inches over the NE plains. Coupled with upslope low level flow this will all lead to better chance of showers. Main impacts will be heavy rain with the showers along with slow storm motions of 5-10kt. Severe threat looks low as surface based CAPES are low and generally under 500j/kg. There will be a slow warming trend on the weekend through early next week. Some drying in the mountains but still expect chance of showers continuing on the plains with moist Southeast low level flow remains in place. The plains will see some drying on Monday and Tuesdays with drier Southwest to Westerly flow aloft. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 817 PM MDT Tue Aug 2 2016 Boundaries have led to varying wind directions early this evening. Eventually winds should become more ssw in the next few hours. HRRR wants to redevelop storms around midnight but think this is a low probability at this point. && .BOU Watches/Warnings/Advisories... None. && UPDATE...RPK SHORT TERM...Kriederman LONG TERM...Entrekin AVIATION...RPK
Hazardous weather outlook, Aug 2, 10:53 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1053 AM MDT TUE AUG 2 2016 COZ030>051-031700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF CENTRAL COLORADO THIS AFTERNOON WITH LOCALIZED HEAVY RAIN POSSIBLE. IN THE NORTHERN MOUNTAINS AND ACROSS MOST OF THE PLAINS...IT WILL BE DRIER AND ONLY ISOLATED STORMS ARE EXPECTED WITH LIGHT RAINFALL AND GUSTY WINDS. THERE MAY BE ONE OR TWO STRONGER STORMS NEAR THE EASTERN COLORADO BORDER WITH STRONG OUTFLOW WINDS AND LIGHTNING BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS WEDNESDAY WITH A SLIGHT CHANCE ON THE PLAINS. A COLD FRONT WILL MOVE ACROSS THE PLAINS ON THURSDAY WHICH WILL USHER IN COOLER TEMPERATURES AND INCREASED CHANCES FOR RAIN BY THURSDAY EVENING AND CONTINUE FRIDAY. TEMPERATURES WILL GRADUALLY WARM WITH A SLIGHT DRYING TREND FOR THE WEEKEND THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 2, 4:39 PM MDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
439 PM MDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 6 SSE GREELEY 40.35N 104.70W
08/02/2016 M1.00 INCH WELD CO TRAINED SPOTTER
&&
FCOOPERSpecial weather statement, Aug 2, 8:29 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 829 PM MDT TUE AUG 2 2016 COZ044-030315- MORGAN COUNTY CO- 829 PM MDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 915 PM MDT... AT 828 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ANTELOPE SPRINGS TO NEAR FORT MORGAN...OR ALONG A LINE EXTENDING FROM 30 MILES WEST OF STERLING TO 30 MILES WEST OF AKRON. MOVEMENT WAS EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FORT MORGAN...BRUSH...LOG LANE VILLAGE...HILLROSE...SNYDER...ANTELOPE SPRINGS AND WELDONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4052 10349 4020 10349 4021 10406 4051 10403 TIME...MOT...LOC 0228Z 269DEG 17KT 4052 10377 4025 10377 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:22 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 3 hr |
| Aug 2, 11:07 PM MDT | Special Weather Statement | BOU | Elbert | 38 min |
| Aug 2, 11:57 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln, Washington | 48 min |
| Aug 3, 12:11 AM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln, Washington | 3 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.